Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 79, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 31, 2017, 4:29 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2017, 4:29 PM CDT (21:29 UTC)
- Expired
- Aug 31, 2017, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Arkansas County, AR, Desha County, AR, Lincoln County, AR, Monroe County, AR
The radar
The Little Rock radar (KLZK), 114 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052
WGUS54 KLZK 312129
FFWLZK
ARC001-041-079-095-010030-
/O.NEW.KLZK.FF.W.0079.170831T2129Z-170901T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
429 PM CDT THU AUG 31 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northwestern Desha County in southeastern Arkansas...
Southern Monroe County in eastern Arkansas...
East central Lincoln County in southeastern Arkansas...
Arkansas County in southeastern Arkansas...
* Until 730 PM CDT
* At 428 PM CDT, Doppler radar continued to show heavy rainfall
associated with the remnants of Tropical Depression Harvey moving
across the region. As much as four to seven inches of rain has
fallen over the warned area due to this system in the last 24 to
36 hours. Additional heavy rainfall will occur before the rain
winds down tonight. With additional heavy rainfall, flash flooding
is likely to occur.
* Some locations that will experience flooding include...
Dumas... Gillett...
Holly Grove... Mitchellville...
Almyra... St. Charles...
Omega... Merrisach Lake...
Palmer... De Witt...
Aberdeen... Arkansas Post...
De Luce... Casscoe...
Tichnor... Reedville...
Morgan Point Recreation Area... Yukon...
Weber... Cross Roads in Monroe County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3428 9108 3414 9108 3413 9111 3411 9110
3373 9142 3378 9145 3379 9151 3391 9156
3406 9151 3409 9143 3413 9144 3413 9148
3457 9140 3457 9138 3466 9138 3464 9106
3447 9105 3447 9103 3438 9101
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:59 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 31, 2:59 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 259 PM CDT Thu Aug 31 2017 .SHORT TERM...Today Through Saturday Rainfall cointinues to wrap around what is left of Harvey. The center of circulation continues to move to the north...so expect the rain to end first in the southeast corner. We have had reports of 10 inches of rain in the McCrory area earlier today and it continues to rain there. Expanded the FFA two counties to the north and extended it through 1 am. One to three additional inches are expected in our eastern counties. The Wind Advisory continues through 7 pm for the original area. Lighter winds are noted in the southwest quadrant of circulation. High pressure moves into Arkansas from the west for Friday and Saturday. Dry weather is expected with this high pressure system. Temperatures will remain below normal for Friday and Saturday. && .LONG TERM...Saturday Night Through Thursday Long term forecast was generally on track with no major changes to the current forecast. Long term begins with Surface high pressure centered just to the northeast of the region. By Sunday...a weak upper level disturbance will move through the southwest portion of the state with a surface warm front draped across the state. At this time will hold off on adding pops to the forecast but will continue to monitor in future forecasts. Temperatures through the weekend will be in the upper 80's for high temperatures. Text By Tuesday...an upper level trough and its associated cold front will move through the state and bring a return of rain chances to the forecast. At this time, it does appear rainfall totals will be less than an inch and the front is forecast to push quickly through the state. Behind this front well below normal temperatures will be seen with readings around 10 to 15 degrees below normal. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 65 81 59 82 / 70 10 0 0 Camden AR 66 87 66 87 / 10 0 0 10 Harrison AR 61 79 58 82 / 10 0 0 10 Hot Springs AR 65 86 64 85 / 10 0 0 10 Little Rock AR 66 84 64 85 / 40 0 0 10 Monticello AR 66 85 66 87 / 50 10 0 10 Mount Ida AR 64 85 63 85 / 10 0 0 10 Mountain Home AR 62 80 57 82 / 10 0 0 0 Newport AR 66 81 59 82 / 70 20 0 0 Pine Bluff AR 66 84 65 85 / 60 0 0 10 Russellville AR 64 84 62 85 / 10 0 0 10 Searcy AR 66 82 61 83 / 70 10 0 0 Stuttgart AR 67 83 63 84 / 70 10 0 10 && .LZK Watches/Warnings/Advisories... Wind Advisory until 7 PM CDT this evening FOR Arkansas-Faulkner- Independence-Jackson-Jefferson-Lonoke-Monroe-Prairie-Pulaski- White-Woodruff. Flash Flood Watch until 1 AM CDT Friday FOR Arkansas-Bradley- Cleveland-Desha-Drew-Jackson-Jefferson-Lincoln-Monroe-Woodruff. && Short Term...51 / Long Term...65
Hazardous weather outlook, Aug 31, 3:24 AM CDT, 13 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 324 AM CDT Thu Aug 31 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 324 AM CDT Thu Aug 31 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and a few thunderstorms will continue across much of the southeast two thirds of the state through tonight as the remnants of Tropical Storm Harvey lift northeast over extreme southeast Arkansas. Some heavy rainfall will remain possible over the southeastern third of the state...with rainfall amounts exceeding 2 inches along and east of a line from Hermitage...to Pine Bluff...to Des Arc to Patterson. Rainfall amounts exceeding 3 inches may be seen along and east of a line from Monticello to Clarendon...with locally higher amounts near 4 inches possible. As a result...a flash flood threat will exist in this southeastern region of the state through this evening. Winds will be breezy for portions of the state today as well. Winds of 20 to 30 mph could be seen for portions of central into eastern and northeastern areas through this afternoon. Gusts could exceed 35 mph occasionally. Winds further west and northwest should be lighter...but remain somewhat breezy. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday The remnants of Tropical Storm Harvey will be moving northeast of the state by Friday morning...with chances for precipitation ending from west to east. As a result...the threat for hazardous weather will become low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62/46
In the hours before
Local storm report, Aug 31, 10:34 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1034 AM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM FLASH FLOOD MCCRORY 35.26N 91.20W
08/31/2017 WOODRUFF AR EMERGENCY MNGR
FLASH FLOODING IN WOODRUFF COUNTY IN MCCRORY. SOME
ROADS CLOSED DUE TO HIGH WATER AND SANDBAGS BEING USED
TO PROTECT HOMES.
&&
EVENT NUMBER LZK1700265
CROSSLocal storm report, Aug 31, 11:35 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 AM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 5 W DES ARC 34.98N 91.59W
08/31/2017 PRAIRIE AR LAW ENFORCEMENT
HIGHWAY 38 WEST OF DES ARC IS CLOSED DUE TO FLOODING.
&&
MBROWNLocal storm report, Aug 31, 11:48 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1148 AM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD BEEDEVILLE 35.43N 91.12W
08/31/2017 JACKSON AR CO-OP OBSERVER
BEEDEVILLE OBSERVER REPORTED WATER COVERING THE ROADS
AROUND BEEDEVILLE. OBSERVER REPORTED NEAR 4 INCHES OF
RAINFALL WITH RAIN STILL FALLING.
&&
MBROWNLocal storm report, Aug 31, 12:11 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1211 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM FLASH FLOOD DES ARC 34.98N 91.51W
08/31/2017 PRAIRIE AR BROADCAST MEDIA
HWY 323 AT BIENE CREEK IS CLOSED. THE ROAD IS SINKING DUE
TO A FAILED CULVERT DUE TO THE RAIN.
&&
65Local storm report, Aug 31, 12:39 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1239 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD MCCRORY 35.25N 91.20W
08/31/2017 WOODRUFF AR BROADCAST MEDIA
SEVERAL INCHES OF WATER ON ROADS RISING ABOVE WHEELWELL
ON VEHICLES.
&&
EVENT NUMBER LZK1700266
CROSSLocal storm report, Aug 31, 2:10 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
210 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD DUMAS 33.88N 91.49W
08/31/2017 DESHA AR SOCIAL MEDIA
WATER COVERING ROADWAYS IN DUMAS.
&&
55The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 6:22 AM CDT | Flash Flood Warning | LZK | Woodruff | 3 hr |
| Aug 31, 8:01 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 6 days |
| Aug 31, 8:42 AM CDT | Flash Flood Warning | LZK | Lonoke, Monroe, Prairie, Woodruff | 3 hr |
| Aug 31, 9:13 AM CDT | Flash Flood Warning | LZK | Jackson, Woodruff | 3 hr |
| Aug 31, 11:44 AM CDT | Flash Flood Warning | LZK | Monroe, Prairie, Woodruff | 3 hr |
| Aug 31, 12:10 PM CDT | Flash Flood Warning | LZK | Jackson, White, Woodruff | 3 hr |
| Aug 31, 12:36 PM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Lincoln | 4 hr |
| Aug 31, 2:40 PM CDT | Flash Flood Warning | LZK | Jackson, Monroe, Prairie, White, Woodruff | 110 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.